Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dabepe

Switching to a different generic accutane?

i'm supposed to pick up my accutane prescription tonite...i have been on the generic claravis for the past month...i went online to see if my prescription is ready, and it says my amnesteem is ready! wtf!!!!

has anyone switched generic brands?? this doesn't seem like a good idea to me. the pharmacy i go to is always extremely busy, and i know this will be a huge ordeal that will take hours to resolve. i'm just trying to see if this is going to make a big difference.

Share this post


Link to post
Share on other sites

They are pretty much the same. A lot of people may argue that this brand or that brand works better. IMO if they didn't work in the same way, it wouldn't be a generic. Don't trip about it.

Share this post


Link to post
Share on other sites
i'm supposed to pick up my accutane prescription tonite...i have been on the generic claravis for the past month...i went online to see if my prescription is ready, and it says my amnesteem is ready! wtf!!!!

has anyone switched generic brands?? this doesn't seem like a good idea to me. the pharmacy i go to is always extremely busy, and i know this will be a huge ordeal that will take hours to resolve. i'm just trying to see if this is going to make a big difference.

This is very common with many long term meds that people take - blood pressure, cholesterol, heart meds, etc. etc. Most people don't even notice because the details of what generic they're being given is in the small print on their med label.

I've personally taken brand name Accutane as well as a generic and there was no difference except for cost.

Share this post


Link to post
Share on other sites

i wanted to add that i did notice some effects when i switched from claravis to amnesteem. when i first started taking claravis, i got really bad migraine headaches the first week, and i hadn't had them since. the first day, i took amnesteem, i got a horrible migraine headache.

also, when i switched to amnesteem, my face become hot, red, and flushed. i started to notice these weird little indents in my skin (in places that i don't have acne). the idents went away after a couple days.

so, maybe its a slight allergic reaction, coincidence, or all of this would have happened anyway. i dont know, but i thought that i would add what i noticed.

Share this post


Link to post
Share on other sites

There is no difference in active ingredients from brand to brand. However, there is a difference in the binders and dyes and such. For isotretinoin, these differences don't appear to have any significant impact on the bioavailablilty of the medication. However, for people who are sensitive, intolerant, or allergic to a particular binder or dye, it can cause the sort of issues Dabepe describes - but unless you've had trouble with a particular brand it's fine to just use whatever your pharmacy has available.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×